Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Nashville, TN

May 19, 2000Clay County, Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2000, 12:48 PM CDT for Clay County, Jackson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2000, 12:48 PM CDT (17:48 UTC)
Expired
May 19, 2000, 1:15 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Clay County, TN, Jackson County, TN

The radar

The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS54 KOHX 191749
SVRBNA
TNC027-087-191815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN TENNESSEE
  NORTHERN JACKSON COUNTY IN TENNESSEE

* UNTIL 115 PM CDT

* AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES WEST OF CELINA...OR ABOUT 12 MILES
  NORTHWEST OF GAINESBORO...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE ACROSS CELINA.

DAMAGING WINDS AND LARGE HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH 
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:50 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 19, 9:50 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
950 AM CDT FRI MAY 19 2000

LOOKS LIKE 00Z AVN VERIFIED THE BEST WITH THE EXTENT OF
MID-LVL MOISTURE THIS MORNING OVER NRN ALABMA, AND THE 12Z ETA
HAS MADE APPROPRIATE ADJUSTMENTS AS WELL. IN ADDITION, 12Z ETA
NOW SWINGS BAND OF 80-90% RH AT 700MB NWD ACROSS ALL OF OUR
AREA TODAY, WITH POS UVVS OVER AT LEAST THE SRN 1/2 OF OUR COUNTIES.
DUE TO THE MORE EASTWARD EXTENT OF PRECIP, IT LOOKS LIKE OUR
SERN COUNTIES WILL NOW HAVE A THREAT OF RAIN SIMILAR TO OUR
SWRN COUNTIES. THUS, WILL PROBABLY BUMP POPS UP OVER ALL OF OUR
SOUTHERN COUNTIES INTO THE LIKELY CATEGORY FOR TODAY, WHICH WILL
ALSO MERGE WELL WITH MRXS NEW AFTERNOON FCST.

FOR NOW, WILL LEAVE POPS IN CHC CATEGORY OVER THE NORTH.

DONT EXPECT MORE THAN A 5 TO 8 DEG TEMP RISE TODAY, AS CLOUDS
AND N-NWLY SFC FLOW TAKE THEIR TOLL. WILL PROBABLY SHAVE 1ST
PD TEMPS BACK JUST A BIT OVER THE NORTH, BUT LEAVE THEM AS THEY
ARE OVER THE SOUTH, WHERE READINGS ARE ALREADY IN THE UPPER
60S.

.BNA...NONE.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:58 PM CDTSevere Thunderstorm WarningOHXLawrence32 min
May 19, 1:25 PM CDTSevere Thunderstorm WarningOHXLawrence35 min
May 19, 2:00 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford45 min
May 19, 2:28 PM CDTSevere Thunderstorm WarningOHXGiles, Lincoln32 min
May 19, 3:16 PM CDTSevere Thunderstorm WarningOHXFranklin, Moore44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.